Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2016, 5:50 PM EDT for Rockdale County, Walton County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 5:50 PM EDT (21:50 UTC)
- Expired
- Jul 31, 2016, 6:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
Counties Rockdale County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474
WWUS82 KFFC 312150
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT SUN JUL 31 2016
GAZ046>048-312230-
NEWTON GA-ROCKDALE GA-WALTON GA-
550 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON...
NORTHEASTERN ROCKDALE AND WALTON COUNTIES UNTIL 630 PM EDT...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS OVER WALNUT GROVE...OR 8
MILES NORTHEAST OF CONYERS...MOVING NORTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...MONROE...COVINGTON...LOGANVILLE...SOCIAL CIRCLE...OXFORD...
PORTERDALE...WALNUT GROVE...BETWEEN...JERSEY...GEORGIA INTERNATIONAL
HORSE PARK...LAKEVIEW ESTATES...GUM CREEK...ALMON...MILSTEAD...BOLD
SPRINGS...BIG HAYNES CREEK PARK...PANNELL...HERNDONVILLE AND YOUTH.
LAT...LON 3373 8360 3355 8395 3370 8407 3392 8382
TIME...MOT...LOC 2150Z 236DEG 9KT 3374 8389
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:26 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 31, 3:26 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT SUN JUL 31 2016 .SHORT TERM /Tonight through Monday Night/... An environment over Central GA characterized by precipitable water values well over 2 inches along with CAPE values over 2500 J/KG and a localized cold pool aloft and you have all the ingredients necessary for numerous showers and thunderstorms with isolated severe activity. Expect this activity to continue to translate and expand east but activity to continue in west central as well as outflows develop additional activity in primed environment. Further north...the environment is not quite as favorable but still seeing PW's close to 2 inches along with perhaps even better instability and despite the later start...activity should blossom nicely through late afternoon. For now...have confined likely pops to Central GA but will need to monitor closely for possible expansion of this northward. Will carry some low end pops right on through the overnight period. Models continue to hint at a shortwave continuing to move through the area overnight and given the high deep layer moisture across the area...will not take much to generate additional activity...even after the sun sets. Aforementioned shortwave will act as the focus for Mondays activity...likely once again to be over Central GA. While drier air will continue to filter in from the north...not able to get enough dry air to significantly reduce pops and will continue with chance for most locations. But for the southern sections where deep moisture remains...will go likely pops again from Columbus to Macon and points southward. Deese .LONG TERM /Monday Night through Saturday/... Long-range models continue to show a weak... yet persistent long wave trough drifting along the Atlantic seaboard by early Tuesday. Disturbances traversing through this upper trough will deepen a surface low off the mid-Atlantic coast and help drag a weak surface front into the state by late Tuesday. At this time... it appears a developing northwest flow aloft could spread some drier air into at least parts of north GA and help push the boundary into mainly central GA by Tuesday afternoon. This suggest a lessor rain chance across north GA and maybe only a low scattered coverage across central GA on Tuesday and Wednesday. Weak disturbances in the west to northwest flow aloft combined with increasing low level moisture from a developing southerly low level flow should help increase rain chances across the area by Thursday and this pattern may continue into the weekend. For now... will continue to show 30-40 percent pops for the later half of the work week and into Saturday. The overall pattern shows a weakly sheared environment with only modest instabilities... all suggesting any severe threat will be minimal with nothing widespread or organized severe-wise expected through the long term at this time. Otherwise... highs in the 90s and lows in the 70s will persist. 39 AVIATION... 18Z UPDATE... The axis of best moisture and energy for thunderstorm development continues to be over southern sections from CSG to MCN. Have initialized with TEMPO groups for these southern TAF sites but not for the ATL area sites where I delayed activity until 19Z and based on current trends...this could perhaps have been delayed even further. Otherwise...a shortwave moves through tonight into tomorrow morning. Have not played this up all that much in current TAF set but will need to watched closely as this could cause some unexpected activity even during the overnight hours. For now...have limited the Prob30 to 18Z to 22Z for ATL on Mon. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 73 91 72 93 / 50 50 50 20 Atlanta 74 90 74 91 / 40 40 40 20 Blairsville 67 87 67 87 / 40 30 30 20 Cartersville 72 92 72 92 / 40 30 30 20 Columbus 74 92 74 93 / 40 60 60 30 Gainesville 73 89 73 91 / 40 40 40 20 Macon 74 92 73 94 / 60 60 60 30 Rome 72 93 72 93 / 40 30 30 20 Peachtree City 72 90 71 91 / 40 40 40 20 Vidalia 75 94 75 94 / 60 60 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....16 AVIATION...Deese
Hazardous weather outlook, Jul 31, 2:22 PM EDT, 3 hours 28 minutes before
FLUS42 KFFC DDHHMM HWOFFC HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 222 PM EDT SUN JUL 31 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011800- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 222 PM EDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE STORMS POSSIBLE... SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THE EARLY EVENING HOURS. SOME OF THE STORMS WILL BE STRONG WITH ISOLATED SEVERE STORMS POSSIBLE... MAINLY IN CENTRAL GEORGIA. WEATHER HAZARDS EXPECTED... GUSTY WINDS OF 40 TO 60 MPH...LARGE HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 16
In the hours before
Special weather statement, Jul 31, 5:02 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT SUN JUL 31 2016
GAZ111>113-312130-
WHEELER GA-MONTGOMERY GA-TOOMBS GA-
502 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...MONTGOMERY
AND WESTERN TOOMBS COUNTIES UNTIL 530 PM EDT...
AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT VERNON. THIS
STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ALAMO...MOUNT VERNON...VIDALIA...GLENWOOD...UVALDA...AILEY...HIGGSTON...
ALSTON...ROCK SPRINGS...CHARLOTTEVILLE...JORDAN AND CENTER.
LAT...LON 3214 8280 3228 8243 3206 8236 3195 8256
3196 8257 3193 8260 3194 8260 3193 8261
3192 8263 3192 8265
TIME...MOT...LOC 2102Z 060DEG 1KT 3211 8259Special weather statement, Jul 31, 5:16 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT SUN JUL 31 2016
GAZ033-044-045-054-055-057-312200-
DEKALB GA-HENRY GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
FAYETTE GA-
516 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB...
NORTHWESTERN HENRY...NORTH FULTON...SOUTH FULTON...CLAYTON AND
NORTHEASTERN FAYETTE COUNTIES UNTIL 600 PM EDT...
AT 515 PM EDT...A STRONG THUNDERSTORM WAS OVER HARTSFIELD-JACKSON
AIRPORT...OR 7 MILES NORTHWEST OF JONESBORO...MOVING SOUTHEAST AT 10
MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...FAYETTEVILLE...JONESBORO...EAST POINT...STOCKBRIDGE...UNION
CITY...FOREST PARK...RIVERDALE...COLLEGE PARK...MORROW...LOVEJOY...
HAPEVILLE...LAKE CITY...HARTSFIELD-JACKSON AIRPORT...IRONDALE...CONLEY...
LAKEWOOD PARK...BONANZA...HIDDEN VALLEY PARK AND FORT GILLEM.
LAT...LON 3354 8456 3372 8447 3366 8417 3365 8418
3364 8418 3341 8429
TIME...MOT...LOC 2115Z 293DEG 7KT 3361 8444Special weather statement, Jul 31, 5:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT SUN JUL 31 2016
GAZ030-031-041>043-312215-
PAULDING GA-CARROLL GA-HARALSON GA-DOUGLAS GA-POLK GA-
522 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAULDING...
NORTHEASTERN CARROLL...HARALSON...NORTHWESTERN DOUGLAS AND SOUTHERN
POLK COUNTIES UNTIL 615 PM EDT...
AT 522 PM EDT...A STRONG THUNDERSTORM WAS OVER BUCHANAN...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUCHANAN...VILLA RICA...BREMEN...TEMPLE...HIRAM...TALLAPOOSA...WACO...LAKE
VAL-DO-MAR...TREASURE LAKE...FELTON...DRAKETOWN...NEW GEORGIA AND EUBANK
LAKE.
LAT...LON 3377 8534 3393 8525 3385 8481 3361 8493
TIME...MOT...LOC 2122Z 296DEG 7KT 3383 8522Special weather statement, Jul 31, 5:33 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT SUN JUL 31 2016
GAZ020-021-032-312215-
COBB GA-BARTOW GA-CHEROKEE GA-
533 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COBB...SOUTHEASTERN
BARTOW AND SOUTHWESTERN CHEROKEE COUNTIES UNTIL 615 PM EDT...
AT 533 PM EDT...A STRONG THUNDERSTORM WAS NEAR KENNESAW...OR 8 MILES
NORTH OF MARIETTA...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...KENNESAW...WOODSTOCK...ACWORTH...HOLLY SPRINGS...EMERSON...FAIR
OAKS...WHITE WATER PARK...DUE WEST...KENNESAW STATE UNIVERSITY...JIM R
MILLER PARK...SWEAT MOUNTAIN...LEBANON...BRIDGEMILL...SANDY PLAINS...
HOBGOOD PARK...KELLOGG CREEK...LITTLE RIVER LANDING...GEORGE WASHINGTON
CARVER ST PK AND OAK GROVE.
LAT...LON 3423 8457 3405 8441 3386 8459 3406 8474
3408 8474 3408 8476
TIME...MOT...LOC 2133Z 311DEG 8KT 3407 8460Special weather statement, Jul 31, 5:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT SUN JUL 31 2016
GAZ098-111>113-312230-
WHEELER GA-MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-
539 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...MONTGOMERY...
NORTHWESTERN TOOMBS AND SOUTHERN TREUTLEN COUNTIES UNTIL 630 PM
EDT...
AT 539 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALAMO. THIS STORM WAS
NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SOPERTON...ALAMO...MOUNT VERNON...VIDALIA...GLENWOOD...UVALDA...AILEY...
SCOTLAND...HIGGSTON...ALSTON...TARRYTOWN...CHARLOTTEVILLE...BARNHILL...
LOTHAIR...JORDAN...ZAIDEE...KIBBEE...LANDSBURG AND MCNATT FALLS.
LAT...LON 3197 8249 3203 8279 3205 8281 3206 8284
3225 8279 3227 8277 3227 8276 3228 8276
3231 8272 3233 8274 3233 8275 3234 8274
3240 8241 3197 8245
TIME...MOT...LOC 2139Z 253DEG 4KT 3210 8271Special weather statement, Jul 31, 5:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT SUN JUL 31 2016
GAZ046>048-312230-
NEWTON GA-ROCKDALE GA-WALTON GA-
550 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON...
NORTHEASTERN ROCKDALE AND WALTON COUNTIES UNTIL 630 PM EDT...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS OVER WALNUT GROVE...OR 8
MILES NORTHEAST OF CONYERS...MOVING NORTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...MONROE...COVINGTON...LOGANVILLE...SOCIAL CIRCLE...OXFORD...
PORTERDALE...WALNUT GROVE...BETWEEN...JERSEY...GEORGIA INTERNATIONAL
HORSE PARK...LAKEVIEW ESTATES...GUM CREEK...ALMON...MILSTEAD...BOLD
SPRINGS...BIG HAYNES CREEK PARK...PANNELL...HERNDONVILLE AND YOUTH.
LAT...LON 3373 8360 3355 8395 3370 8407 3392 8382
TIME...MOT...LOC 2150Z 236DEG 9KT 3374 8389The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:14 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jul 31, 1:24 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Taylor | 36 min |
| Jul 31, 1:27 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Jul 31, 1:45 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Peach | 30 min |
| Jul 31, 1:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Jul 31, 2:07 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Peach | 38 min |
| Jul 31, 2:20 PM EDT | Special Weather Statement | FFC | Bibb, Crawford | 40 min |
| Jul 31, 2:36 PM EDT | Special Weather Statement | FFC | Dooly | 39 min |
| Jul 31, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 52 min |
| Jul 31, 3:00 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 45 min |
| Jul 31, 3:02 PM EDT | Special Weather Statement | FFC | Marion, Muscogee | 43 min |
| Jul 31, 3:05 PM EDT | Special Weather Statement | FFC | Twiggs | 40 min |
| Jul 31, 3:19 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Pulaski, Wilcox | 41 min |
| Jul 31, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 42 min |
| Jul 31, 3:54 PM EDT | Special Weather Statement | FFC | Pulaski, Wilcox | 51 min |
| Jul 31, 4:12 PM EDT | Special Weather Statement | FFC | Washington | 48 min |
| Jul 31, 4:15 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 30 min |
| Jul 31, 4:21 PM EDT | Special Weather Statement | FFC | Douglas | 39 min |
| Jul 31, 4:40 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 50 min |
| Jul 31, 4:59 PM EDT | Special Weather Statement | FFC | Johnson | 46 min |
| Jul 31, 5:02 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 28 min |
| Jul 31, 5:16 PM EDT | Special Weather Statement | FFC | Clayton | 44 min |
| Jul 31, 5:22 PM EDT | Special Weather Statement | FFC | Haralson | 53 min |
| Jul 31, 5:33 PM EDT | Special Weather Statement | FFC | Cobb | 42 min |
| Jul 31, 5:39 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 51 min |
| Jul 31, 7:20 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 40 min |
| Jul 31, 7:21 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 39 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.